Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Pocatello, ID

March 22, 2011

NWS Pocatello, ID issued this winter storm warning at Mar 22, 2011, 6:38 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 6:38 AM MDT (12:38 UTC)
Expired
Mar 22, 2011, 6:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WWUS45 KPIH 221238
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
638 AM MDT TUE MAR 22 2011

IDZ023-025-221800-
/O.UPG.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/
/O.NEW.KPIH.WS.W.0006.110322T1238Z-110322T1800Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS...
MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...
MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT
638 AM MDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES. STORM TOTALS AT
  OR ABOVE 6500 FEET WILL EXCEED 1 FOOT IN SOME AREAS. 

* LOCATIONS INCLUDE: LAVA HOT SPRINGS...SODA SPRINGS...
  MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE 
  NWR...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 

* WINDS: WEST TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER 
  SPEEDS.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY 
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS 
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST 
RAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ022-221800-
/O.NEW.KPIH.WS.W.0006.110322T1238Z-110322T1800Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD...MALAD SUMMIT
638 AM MDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW ...WHICH IS IN
EFFECT UNTIL NOON MDT TODAY.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES. STORM TOTALS AT
  OR ABOVE 6500 FEET WILL EXCEED 1 FOOT IN SOME AREAS.

* LOCATIONS INCLUDE: MALAD...MALAD SUMMIT

* WINDS: WEST TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER
  SPEEDS. 

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY 
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS 
  AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST 
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-221800-
/O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS
638 AM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY
ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
NOON MDT TODAY. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES.

* LOCATIONS INCLUDE: DRIGGS...ISLAND PARK...EDIE RANCH...MONIDA 
  PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS 

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER 
  SPEEDS.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY 
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS 
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
2 follow-up statements
892 
WWUS45 KPIH 221756
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1156 AM MDT TUE MAR 22 2011

IDZ022-221900-
/O.CAN.KPIH.WS.W.0006.000000T0000Z-110322T1800Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD...MALAD SUMMIT
1156 AM MDT TUE MAR 22 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

STORM SYSTEM HAS MOVED EAST OF THE AREA. LOOK FOR LESS THAN INCH
OF SNOW THE REMAINDER OF THE DAY.

$$

IDZ023-025-230000-
/O.EXT.KPIH.WS.W.0006.000000T0000Z-110323T0000Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS...
MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...
MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT
1156 AM MDT TUE MAR 22 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 4 INCHES. STORM TOTALS AT
  OR ABOVE 6500 FEET WILL EXCEED 1 FOOT IN SOME AREAS.

* LOCATIONS INCLUDE: LAVA HOT SPRINGS...SODA SPRINGS...
  MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE 
  NWR...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 

* WINDS: WEST TO SOUTHWEST 15 TO 30 MPH WITH LOCALLY HIGHER 
  SPEEDS.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY 
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS 
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF YOU MUST
RAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-230000-
/O.EXT.KPIH.WW.Y.0013.000000T0000Z-110323T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...PINE CREEK PASS
1156 AM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING ABOVE 5500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 5500 FEET IS NOW IN EFFECT
UNTIL 6 PM MDT THIS EVENING. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 4 INCHES.

* LOCATIONS INCLUDE: DRIGGS...PINE CREEK PASS

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH LOCALLY HIGHER
  SPEEDS.

* IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY 
  WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS 
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
826 
WWUS45 KPIH 222352
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
552 PM MDT TUE MAR 22 2011


IDZ023-025-230100-
/O.EXP.KPIH.WS.W.0006.000000T0000Z-110323T0000Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS...
MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...
MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT
552 PM MDT TUE MAR 22 2011

...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 


$$

IDZ019-230100-
/O.EXP.KPIH.WW.Y.0013.000000T0000Z-110323T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...PINE CREEK PASS
552 PM MDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING
ABOVE 5500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 5500 FEET WILL EXPIRE AT 6 PM
MDT THIS EVENING. A BAND OF SNOW EXTENDED FROM DUBOIS INTO DRIGGS
THIS EVENING...AND WILL SLOWLY DIMINISH THROUGH 9 PM MDT. THE
THREAT OF SIGNIFICANT SNOWFALL HAS ENDED...HOWEVER...AND THE
ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 6:29 AM MDT, 9 minutes earlier.

Area forecast discussion, Mar 22, 6:29 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
629 AM MDT TUE MAR 22 2011

.UPDATE...SOME LATE UPDATES COMING UP FOR THE FORECAST. FIRST
OFF...SNOW HAS BEEN SLOW TO END ACROSS THE EAST AND SOUTHEAST.
EARLY SNOWFALL TOTALS ARE YIELDING ALREADY 6-12 INCHES IN THE
MOUNTAINS SINCE LAST EVENING. WE WILL BE UPGRADING THE ADVISORY IN
THAT AREA TO A WARNING THROUGH NOON AND ADDING SOME OF THE
MOUNTAINS DUE SOUTH OF POCATELLO. WINDS ARE LENDING TO BLOWING AND
DRIFTING SNOW POTENTIAL. THE OTHER THING IS TO ADD A WIND ADVISORY
TO PORTIONS OF THE SOUTHERN SNAKE PLAIN AND SOUTHERN HIGHLANDS.
SUSTAINED WINDS IN EXCESS OF 30MPH ARE ONGOING IN SEVERAL
LOCATIONS...AS WELL AS GUSTS OF 40-55MPH. THIS WILL BE IN EFFECT
THROUGH 3PM.  KEYES

&&

.PREV DISCUSSION... /ISSUED 254 AM MDT TUE MAR 22 2011/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT. THE STORM THAT HAS
BROUGHT PLENTY OF RAIN AND SNOW TO EASTERN IDAHO IS SLOWLY
WORKING AWAY FOR THE AREA THIS MORNING. THE UPPER LEVEL SYSTEM IS
VERY EVIDENT ON RADAR AND SATELLITE. ON THE WESTERN AND SOUTHERN
SIDES OF THIS CIRCULATION...BANDS OF SNOW ALONG WITH GUSTY WINDS
ARE ONGOING AND WILL CONTINUE TO SLOWLY MOVE EAST AS THE SYSTEM
ITSELF DOES THE SAME. WE WILL BE KEEPING THE WINTER WEATHER
ADVISORY FOR THE UPPER SNAKE HIGHLANDS ABOVE 5500 FEET IN PLACE
THROUGH NOON. WE ARE ADDING MOST OF THE SOUTHEAST MOUNTAIN AREAS
TO THE ADVISORY AS A COMBINATION OF SNOW AND WIND WILL PRODUCE
POOR CONDITIONS THROUGH THE MORNING. CLOUDS AND SNOW WILL CONTINUE
TO DIMINISH FROM WEST TO EAST BEHIND THIS AS THE DAY PROGRESSES.
THE OTHER BIG STORY IS THE WIND ACROSS THE SNAKE PLAIN AND ACROSS
THE SOUTHERN AND EASTERN MOUNTAINS ESPECIALLY THIS MORNING. WE ARE
ALREADY SEEING NEAR ADVISORY LEVEL WINDS ACROSS THE SNAKE PLAIN
AND ADJACENT AREAS TO THE SOUTH AND EAST. A FEW SPOTS ARE ACTUALLY
REACHING ADVISORY LEVELS AS OF 245 AM. WE WILL BE MONITORING THIS
CLOSELY TO SEE IF A WIND ADVISORY IS NECESSARY AS THE FORECAST
CALLS FOR WINDS IN THESE AREAS TO BE AROUND 25-30 MPH SUSTAINED
UNTIL LATER THIS AFTERNOON. THIS WILL ALSO CREATE SOME TRICKY
CONDITIONS WHERE LIGHT SNOW WILL BE FALLING IN CONJUNCTION WITH
THE STRONGER WINDS FOR A FEW HOURS.

FOR TONIGHT AND WEDNESDAY...WE WILL SEE A WEAK RIDGE BUILD ACROSS
THE AREA. HOWEVER...ENOUGH MOISTURE WILL BE AROUND FOR SOME
LINGERING SHOWERS ESPECIALLY IN THE UPPER SNAKE HIGHLANDS AND
CLOSER TO THE MONTANA BORDER. NOTHING SIGNIFICANT IS EXPECTED IN
TERMS OF PRECIPITATION. THE WINDS ALSO DIE DOWN AND BECOME MORE
TERRAIN DRIVEN EXCEPT AT HIGH ELEVATIONS UNTIL LATE IN THE
AFTERNOON.

THE NEXT SYSTEM WILL ARRIVE WEDNESDAY NIGHT AND CONTINUE INTO
THURSDAY. WE WILL BE WATCHING THIS SYSTEM CLOSELY. WHILE IT SHOULD
BE MOVING A LITTLE QUICKER THAN OUR CURRENT STORM...IT HAS A
COUPLE OF SIMILAR CHARACTERISTICS. THIS WILL HAVE STRONG SOUTHERLY
FLOW...MEANING THE FOCUS FOR RAIN AND SNOW IN THE MOUNTAINS ALONG
THE UTAH BORDER AS WELL AS THE NORTHERN SNAKE PLAIN AND ADJACENT
MOUNTAINOUS AREAS. THIS WILL ALSO MEAN DOWNSLOPE CONDITIONS ALONG
THE SOUTHERN FRINGE OF THE SNAKE PLAIN UNTIL THE SYSTEM PASSES
LATER THURSDAY WHEN THE ENTIRE FORECAST AREA WILL SEE A BETTER
CHANCE OF RAIN AND SNOW. IT DOES APPEAR THAT OVERALL WINDS SPEEDS
WILL BE A BIT LOWER BUT MAY BE ENOUGH TO CREATE SOME
BLOWING/DRIFTING SNOW.  KEYES

LONG TERM...FRIDAY THROUGH TUESDAY. MODEL AGREEMENT STARTS OUT
REASONABLY ON FRI WITH BOTH THE GFS AND ECMWF MOVING A WEAK NEG TILT
UPPER TROF THRU THE PAC NW. PRECIP SHOULD BE WIDESPREAD...BUT ON THE
LIGHT SIDE DUE TO THE LACK OF ANY GOOD FORCING MECHANISMS. SHALLOW
RIDGING ON SAT MORN WILL BE REPLACED BY A NEW UPPER TROF MOVING INTO
THE W. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF. THE GFS ALSO
TRANSFORMS THE TROF INTO A SPLIT FLOW PATTERN BY SAT EVE...TAKING
MOST OF THE PRECIP SOUTH OF THE FCST AREA. THE ECMWF FOLLOWS SUIT...
ONLY A LITTLE SLOWER. AS A RESULT...HAVE REDUCED POPS ON SUN. THE
GFS GOES WITH BROAD LOW AMPLITUDE RIDGING THRU MON NIGHT...WHILE THE
ECMWF DEVELOPS A MUCH STRONGER RIDGE. WILL KEEP CHC POPS IN THE MTNS
THRU TUE...WHILE ONLY CARRYING LOW CHC POPS IN THE VALLEYS.  IF THE
ECMWF SOLUTION TURNS OUT TO BE CORRECT...MON AND TUE WILL BE DRIER.
STILL TOO MUCH MODEL VARIABILITY TO PIN DOWN A SOLUTION. HEDGES

AVIATION...AS THE CURRENT STORM SYSTEM MOVES OFF TO THE EAST THIS
MORNING...THE BULK OF THE PRECIP WILL SHIFT TO THE EASTERN HIGHLANDS.
BRIEF PERIODS OF LIGHT SNOW WILL STILL BE POSSIBLE AT THE TAF SITES
EARLY THIS MORNING...WITH CIG/VIS IMPROVING. LOW IFR CONDITIONS AT
KSUN ARE THE RESULT OF A SATURATED LOW LEVEL AIRMASS...COMBINED WITH
LIGHT WINDS. CONDITIONS HERE SHOULD IMPROVE AFTER SUNRISE. STRONG SW
WINDS WILL PERSIST THRU THE AFTN IN THE SNAKE RIVER PLAIN/EASTERN
MAGIC VALLEY. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 3 PM MDT THIS AFTERNOON IDZ017-021-022.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 5500 FEET FOR
THE IDZ019.

WINTER STORM WARNING UNTIL NOON MDT TODAY IDZ022-023-025.

&&
Hazardous weather outlook, Mar 22, 3:33 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
333 AM MDT TUE MAR 22 2011

IDZ017>025-031-032-230945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
333 AM MDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A EXITING STORM SYSTEM WILL BRING MAINLY SNOW ACROSS THE EASTERN
HALF OF THE FORECAST AREA TODAY BEFORE EXITING. ADDITIONAL SNOW
AMOUNTS OF 2 TO 6 INCHES ARE POSSIBLE IN THE EASTERN AND
SOUTHEASTERN MOUNTAINS. GUSTY WINDS WILL PRODUCE POCKETS OF
BLOWING AND DRIFTING SNOW. WINTER WEATHER ADVISORIES ARE IN EFFECT
UNTIL NOON FOR PORTIONS OF THESE AREAS UNTIL NOON. STRONG WEST TO
SOUTHWEST WINDS WILL AFFECT MUCH OF THE SNAKE PLAIN AS WELL AS THE
SOUTHERN AND EASTERN MOUNTAINS. SUSTAINED WINDS OF 15-30 MPH ARE
POSSIBLE WITH LOCALLY HIGHER SPEEDS. THESE WINDS WILL DIMINISH BY
LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF STORM SYSTEM WILL KEEP RAIN AND SNOW IN THE FORECAST
INTO EARLY NEXT WEEK. THE FIRST SYSTEM ARRIVES WEDNESDAY NIGHT AND
THURSDAY. WE WILL THE SAME AREAS IMPACTED BY THE STORM EXITING THE
AREA TODAY. SNOW LEVELS WILL RISE TO AROUND 5500-6000 FEET BEFORE
FALLING BACK TO THE VALLEY FLOORS LATER THURSDAY. EARLY FORECAST
TOTALS PUT 2-4 INCHES IN THE LOWER ELEVATIONS AND UP TO 8 INCHES
IN THE MOUNTAINS ACROSS THE NORTHERN SNAKE PLAIN AND ADJACENT
PORTIONS OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THE
REST OF THE AREA WILL SEE LIGHT TO MODERATE AMOUNTS OF RAIN AND
SNOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Mar 22, 4:38 AM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
438 AM MDT TUE MAR 22 2011

IDZ017-020>024-221230-
MINIDOKA ID-ONEIDA ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER
ID-CASSIA ID-BANNOCK ID-BLAINE ID-FRANKLIN ID-
438 AM MDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
  WESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  POWER COUNTY IN SOUTHEAST IDAHO
  WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 630 AM MDT

LIGHT TO MODERATE SNOW CONTINUES ACROSS THE AREA THIS MORNING. THE
SAME AREAS ARE ALSO SEEING WINDS OF 15 TO 30 MPH AND LOCALLY
HIGHER...PRODUCING BLOWING AND DRIFTING CONDITIONS. PLEASE USE
CAUTION AS ROAD CONDITIONS AND VISIBILITY MAY QUICKLY DETERIORATE.
WEATHER CONDITIONS WILL SLOWLY IMPROVE LATER THIS MORNING.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   POCATELLO...
   BLACKFOOT...
   AMERICAN FALLS...
   TABER...
   MALAD SUMMIT...
   SUBLETT...
   HOLBROOK...
   AND ROCKLAND.

LAT...LON 4317 11355 4344 11288 4347 11201 4295 11238
      4199 11193 4199 11300

JKEYES
Local storm report, Mar 22, 5:05 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
505 AM MDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY SNOW       33 WNW ARCO             43.82N 113.91W
03/21/2011  E10.5 INCH       CUSTER             ID   MESONET

            BEAR CANYON SNOTEL - 7903FT. EVENT TOTAL THROUGH 11PM ON
            MARCH 21ST.

1100 PM     SNOW             50 NW ARCO              44.14N 114.01W
03/21/2011  E5.0 INCH        CUSTER             ID   MESONET

            STICKNEY MILL SNOTEL - 7431FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

1100 PM     HEAVY SNOW       17 SW MACKAY            43.74N 113.85W
03/21/2011  E27.0 INCH       CUSTER             ID   MESONET

            SMILEY MOUNTAIN SNOTEL - 9520FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

1100 PM     HEAVY SNOW       16 WSW KETCHUM          43.60N 114.67W
03/21/2011  E28.0 INCH       BLAINE             ID   MESONET

            DOLLARHIDE SNOTEL - 8421FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

1100 PM     HEAVY SNOW       12 NNW KETCHUM          43.85N 114.47W
03/21/2011  E17.0 INCH       BLAINE             ID   MESONET

            CHOCOLATE GULCH SNOTEL - 6440FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

1100 PM     HEAVY SNOW       20 NW KETCHUM           43.89N 114.66W
03/21/2011  E9.0 INCH        BLAINE             ID   MESONET

            GALENA SNOTEL - 7440FT. EVENT TOTAL THROUGH 11PM MARCH
            21ST.

1100 PM     HEAVY SNOW       22 ENE KETCHUM          43.81N 113.97W
03/21/2011  E25.5 INCH       CUSTER             ID   MESONET

            GALENA SUMMIT SNOTEL - 8782FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

1100 PM     HEAVY SNOW       20 ENE HAILEY           43.62N 113.93W
03/21/2011  E7.0 INCH        BLAINE             ID   MESONET

            GARFIELD RANGER STATION SNOTEL - 6560FT. EVENT TOTAL
            THROUGH 11PM MARCH 21ST.

1100 PM     HEAVY SNOW       10 NW KETCHUM           43.79N 114.52W
03/21/2011  E9.0 INCH        BLAINE             ID   MESONET

            LOST WOOD DIVIDE SNOTEL - 7903FT. EVENT TOTAL THROUGH
            11PM MARCH 21ST.

1100 PM     HEAVY SNOW       11 ENE HAILEY           43.57N 114.10W
03/21/2011  E12.0 INCH       BLAINE             ID   MESONET

            HYNDMAN SNOTEL - 7440FT. EVENT TOTAL THROUGH 11PM MARCH
            21ST.

1100 PM     HEAVY SNOW       21 ENE HAILEY           43.63N 113.91W
03/21/2011  E20.0 INCH       BLAINE             ID   MESONET

            SWEDE PEAK SNOTEL - 7641FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

1100 PM     HEAVY SNOW       22 NW KETCHUM           43.91N 114.69W
03/21/2011  E22.0 INCH       BLAINE             ID   MESONET

            VIENNA MINE SNOTEL - 8963FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

1100 PM     HEAVY SNOW       30 NNW ARCO             44.03N 113.53W
03/21/2011  E19.5 INCH       CUSTER             ID   MESONET

            HILTS CREEK SNOTEL - 8001FT. EVENT TOTAL THROUGH 11PM
            MARCH 21ST.

&&

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:38 AM MDTSpecial Weather StatementPIHBingham, Oneida, Power112 min
Mar 22, 6:33 AM MDTWind AdvisoryPIH11 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.